Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 2007, 4:41 PM CDT for Miami County, Kansas; Cass County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 28, 2007, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Miami County, KS, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:46 PM CDT | FLASH FLOOD | 1 N Osawatomie, KS | 319ST AND OSAWATOMIE ALONG WITH 303ST AND ROGERS CLOSED DUE TO FLOODING. |
| Jun 28, 7:18 PM CDT | FLASH FLOOD | 2 E Harrisonville, MO | K HWY BETWEEN 240TH AND 245TH ST CLOSED DUE TO WATER ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 125 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 282142
FFWEAX
KSC121-MOC037-290330-
/X.NEW.KEAX.FF.W.0024.070628T2141Z-070629T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 PM CDT THU JUN 28 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI
MIAMI COUNTY IN EAST CENTRAL KANSAS
* UNTIL 1030 PM CDT
* AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. COPIOUS
AMOUNTS OF RAIN HAS ALREADY FALLEN ACROSS THE AREA AND
ANY ADDITIONAL RAINFALL WILL ONLY ADD TO THE FLOODING PROBLEMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARDEN CITY...HARRISONVILLE...LOUISBURG...OSAWATOMIE...PAOLA...
PECULIAR...PLEASANT HILL...ARCHIE...CLEVELAND...DREXEL...EAST
LYNNE...FONTANA AND FREEMAN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3881 9414 3845 9410 3847 9459 3840 9461
3839 9505 3873 9505 3874 9461
$$
DEROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:11 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 28, 4:11 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 411 PM CDT THU JUN 28 2007 QUASI-STATIONARY UPPER LOW OVER THE SOUTHERN PLAINS WILL BE THE DOMINATE WEATHER FEATURE THROUGH THE SHORT TERM. JUXTIPOSITION OF ASSOCIATED SHEAR AXIS IS CAUSING THE GREATEST FORECAST CONCERN...AS SHEAR AXIS ORIENTATION WILL DICTATE AXIS OF HEAVIER RAINFALL. SURFACE FRONT HAS PUSHED SOUTH OF FORECAST AREA...WITH WARM SECTOR CONVECTION BECOMING MORE ACTIVE BASED ON LATEST SATELLITE AND RADAR TRENDS. EXPECT TO SEE A LULL IN SHOWERS THIS EVENING INTO EARLY FRIDAY...AS H8 FLOW HAS VEERED AND IS DIRECTING BETTER MOISTURE SOUTH AND EAST OF FORECAST AREA...HOWEVER AS LLJ BACKS LATE TONIGHT EXPECT COVERAGE OF SHRA WILL INCREASE. POSITION OF SHEAR AXIS REMAINS RELATIVELY UNCHANGED THROUGH FRIDAY THUS EXPECT CONTINUATION OF SHRA ACROSS SOUTHERN PORTION OF FORECAST AREA...WITH ISOLD TSRA DUE TO MARGINAL INSTABILITY. WITH RENEWAL OF WIDESPREAD SHRA ACTIVITY LATE TONIGHT INTO FRIDAY...DECIDED TO EXTEND FFA THROUGH 00Z SATURDAY. SEVERAL AREA RIVERS AND IN FLOOD...AND EVEN THOUGH ADDITIONAL RAINFALL ONLY WILL ON THE ORDER OF ONE INCH OR LESS...FFA AREA HAS SEEN ENOUGH RAIN ALREADY THAT ANY ADDITIONAL RAINFALL COULD ALLOW ALREADY SWOLLEN RIVERS TO RISE AOA BANKFULL AND LEAD TO INCREASED PONDING ON AREA ROADWAYS. AS TIME PROGRESSES...FEEL ACTIVITY IN ASSOCIATION WITH UPPER LOW AND SHEAR AXIS WILL BECOME MORE DIURNALLY DRIVEN AS UPPER LOW TAKES ON MORE BAROTROPIC TENDENCIES. WITH THAT SAID...USED NAM AS GUIDE FOR FORECAST EVOLUTION THORUGH THE SHORT TERM AS SREF AND GFS ENSEMBLES TENDED TO SUPPORT IT SOLUTION OF WEAKENING THE EFFECT OF UPPER LOW. LOWERED TEMPERATURES A TAD TOMORROW INTO SATURDAY DUE TO EXPECTED CLOUD COVER AND EVAPOTRANSPIRATION EFFECT...OTHERWISE ONLY TWEAKED PREVIOUS FORECAST TEMPERATURES USING COOLER MAV AS GUIDE. IN THE EXTENDED...H5 RIDGE AXIS WILL DOMINATE WEATHER THROUGH THE BULK OF THE EXTENDED. H5 RIDGE BEGINS TO RETROGRADE BY THE MIDDLE OF THE WEEK...WITH OVERALL H5 PATTERN BECOME MORE AMPLIFIED. POTENT VORTMAX DIVING INTO EASTERN CANADA WILL DRAG BOUNDARY INTO AREA LATE WEDNESDAY OR THURSDAY. GFS AND GFS ENSEMBLE MEAN TRENDING TOWARD SLOWER ECMWF SOLUTION OF KEEPING FRONT TO THE NORTH OF FORECAST AREA UNTIL WEDNESDAY EVENING...THUS DECIDED TO GENERALLY FOLLOW EC SOLUTION. IT WILL TAKE A LITTLE TIME FOR SOIL TO DRY OUT FROM ONGOING RAINS AND GIVEN THAT MEDIUM RANGE MODELS HAVE BEEN CONSISTENT IN PREDICTING E-SE LOW LEVEL FLOW THROUGH TUESDAY...DECIDED NOT TO WARM TEMPERATURES UP TOO DRASTICALLY EVEN WITH BUIDLING H5 HEIGHTS. THAT BEING SAID...USE HPC/MEX ENSEMBLE AS GUIDE FOR TEMPERATURES. SF && .AVIATION... FOR THE 18Z/28 TAFS...SCT -SHRA WILL CONTINUE TO AFFECT THE KANSAS CITY METROPOLITAN TERMINAL SITES THROUGH THE AFTERNOON HOURS...ALTHOUGH MKC WILL HAVE THE BEST SHOT FOR RAIN. SHARP CEILING GRADIENT NOTED ON VISIBLE SATELLITE AND OBS...MAINLY ALONG 700MB AXIS STRETCHING ACROSS THE STATE. WILL STAY WITH PERIOD OF VFR CIGS THIS AFTERNOON AS AXIS DRIFTS SOUTHWARD. STRENGTHENING LLJ WILL PUSH AXIS FURTHER NORTH THIS EVENING...SO LIFT LOWER MVFR STRATUS DECK BACK NORTHWARD BY 04Z. MAY HAVE THE POTENTIAL FOR IFR CIGS/VISIBILITIES FRI MORNING ALONG STALLED FRONTAL BOUNDARY EXPECTED TO DRIFT BACK NORTHWARD. DUX && EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ025-MOZ032-MOZ033 -MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054. KS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR KSZ057-KSZ060. &&
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 108 PM CDT THU JUN 28 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 108 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE SWATH OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING. A BRIEF LULL IN ACTIVITY WILL OCCUR THROUGH THE EARLY MORNING HOURS...WITH ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS. SINCE THE ONSET OF THE RAIN...AT LEAST TWO INCHES OF RAIN HAS FALLEN GENERALLY ALONG AND SOUTH OF A PAOLA KANSAS...TO LEXINGTON TO MACON MISSOURI LINE...WITH POCKETS OF RAIN IN EXCESS OF 4 INCHES. ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE COMMON GENERALLY ALONG AND SOUTH OF A PAOLA TO BOONVILLE LINE THROUGH THIS EVENING. EXPECTED RAINFALL WILL COMBINE TO AGGRAVATE AREA RIVERS ALREADY SWOLLEN BY PREVIOUS RAINFALL...LEADING TO ADDITIONAL RIVER FLOODING AND ISOLATED FLASH FLOODING OF SMALLER RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH FRIDAY NIGHT PRODUCING ADDITIONAL FLOODING PROBLEMS DUE TO EXCESSIVE RAINFALL. THE UPPER LEVEL SYSTEM RESPONSIBLE FOR THE RAIN MOVE SOUTH AND EAST INTO THE ARKANSAS RIVER VALLEY BY SATURDAY AFTERNOON...BRINGING AN END TO THE HEAVY RAINFALL THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF VERY HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED TODAY.
In the hours before
Local storm report, Jun 28, 2:28 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 1 W BUTLER 38.26N 94.36W
06/28/2007 BATES MO EMERGENCY MNGR
HIGH WATER RESCUE MADE 2 MILES SOUTH OF HWY 52 WEST.
NEARLY 6 FEET OF WATER ACROSS GRAVEL ROAD.
&&
DDEROCHELocal storm report, Jun 28, 4:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD 2 E LA CYGNE 38.35N 94.72W
06/28/2007 LINN KS LAW ENFORCEMENT
HWY K152 EAST OF LA CYGNE CLOSED DUE TO WATER ACROSS
ROAD. MANY COUNTY ROADS ALSO CLOSED.
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:16 PM CDT | Flash Flood Warning | EAX | Linn | 6 hr |
| Jun 28, 1:57 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.